Posted by kazoo on April 2, 2000, at 10:41:13
In reply to Terrible CRASH after two weeks on Dexedrine, posted by DC on April 2, 2000, at 1:38:34
> I have been trying dexedrine for a few weeks and now adderal. I am stil trying to figure out if it helps me. For the first couple of weeks it seemed to--I was more talkative, more energetic, and more motivated. Then one day I felt tired so I took a little more than usual. I still felt tired so I took a little more. And again. Then I realized that I was becoming sort of catatonic and feeling VERY strange. I stopped the drug the next day but still had NO ENERGY whatsoever. FOr the next week I was extremely depressed; I felt as if I'd been hit by a truck. Now I find that I can only tolerate a tiny tiny amount of either Dexedrine or Adderal. If I take more than that I get paranoid, stop talking, and feel like I'm going crazy. I have never had any reaction like this to meds. I wish I could get back the feeling I had initially. I was also taking Neurontin at the time, but now I find that makes me feel kinda weird, too. Does anybody know what might have caused this crash?
> Does anybody know what might have caused this crash?
It's simple biological physics: what goes up, must come down.
> I wish I could get back the feeling I had initially.
Which was what? You didn't say what this "feeling" was originally?
> I was more talkative, more energetic, and more motivated.
This is the "false sense of well-being" the PDR mentions. And this is supposed to be a bad thing since it's
listed under "Adverse Reactions" (I'm not sure where).
> Then one day I felt tired so I took a little more than usual.
This is the problem with this grenre of drugs. People, like myself, tend to make excuses to take more and more
of this stimulant, and this can "possibly" be interpreted as a form of habituation (I know I'm going to hear
it on this one!).
> I still felt tired so I took a little more.
What you experienced was the "paradoxical effect"; i.e., the opposite of what the drug is supposed to do.
This is the rationale behind giving stimulants to hyperactive children. Instead of bouncing them off the
walls, as was happening to you, this reverse condition, or state of being, occurs. In street terms, it's
> If I take more than that I get paranoid...
The "Mad-Hatters Syndrome," as batty as a bed-bug.
It seems you cannot tolerate stimulants very well ... you can draw your own conclusions.
Take a "drug holiday"; i.e., just stop COLD ... it's tough to do, I KNOW, but the choices
are limited. If this proves too difficult to do, try tapering off using a DIFFERENT drug, such
as Ritalin. I wouldn't try tapering off using the SAME drug, because you'll find yourself
making new "excuses" to take more, or not do it at all.
Alert your doctor about what you're experiencing and have HIM help you
taper off. After all, YOU are HIS responsibility! And don't be surprised
if your doctor cops an attitude toward this whole affair!
Greetings to Kim T., and Buono Fortunno.